| Model Number |
PMXENGN |
| Medical Device Problem Code |
Connection Problem (2900)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/08/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2021-02154, 3005168196-2021-02155, 3005168196-2021-02156.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using a penumbra engine (engine), penumbra engine canister (canister), lightning aspiration tubing (lightning), an indigo system cat12 aspiration catheter (cat12), indigo system aspiration catheter 8 (cat8), aspiration tubing (tubing).During the procedure, the physician advanced the cat12 proximal to the clot in the target vessel, when the physician plugged the lightning unit into the usb port on the back of the engine, the indicator light on the lightning unit briefly powered on with the green indicator light and then turned off.The engine would power on with all four indicator lights illuminated; however, there was no aspiration at the tip of the cat12 or the tubing.It was also reported that when the hospital staff removed the lightning from the canister, the canister was able to build pressure.The hospital staff also made multiple attempts to disconnect and reconnect the lightning unit into the usb port on the engine to troubleshoot; however, the same issue occurred.Therefore, the lightning was removed.Subsequently, the physician attempted to use two new lightnings with a new cat12, a new cat8, and the same engine; however, the same issue occurred with the two lightning units.The physician made the same troubleshooting attempts, but it was unsuccessful.Therefore, both lightning units, the cat12, and cat8 were removed.The physician decided to end the procedure at this point.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned engine confirmed, an issue with the usb port on the back of the engine.During the functional test, the engine was powered on, and vacuum was achieved within specification.A demonstration lightning unit was connected to the usb port, and the unit did not illuminate.The engine housing was opened, and no visible damage was observed, to the usb connection.All four dampeners were damaged.This damage was likely, incidental to the complaint.Penumbra engines are inspected at incoming quality control, which includes a visual inspection as well, as a verification of test results to ensure specifications for each output are met.The manufacturing records for this lot were reviewed.And did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2021-02154; 2.3005168196-2021-02155; 3.3005168196-2021-02156.H3 other text: placeholder.